Texas, 2004

Hail in Texas, April 10, 2004

April 10, 2004 · NWS SJT · 2 events in 2 counties and zones

2 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before the first event at Apr 10, 2:29 AM CST, 7 hours 51 minutes earlier.

Area forecast discussion, Apr 10, 2:29 AM CST, 7 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
329 AM CDT SAT APR 10 2004

.SHORT TERM...
COLD FRONT WAS MOVING THROUGH HASKELL AND THROCKMORTON COUNTIES AT
3 AM. MOVEMENT WAS SOUTHEAST AROUND 30 MPH. THIS WILL TAKE IT THROUGH
ABILENE AROUND 10Z AND SAN ANGELO AROUND 12Z. SOME POST FRONTAL
SHOWERS EXTENDED OVER THE SOUTHERN TEXAS PANHANDLE INTO OKLAHOMA.
STRATUS WAS DEVELOPING BEHIND THE FRONT...AND WAS ALSO IN SOUTHERN
ZONES...ALONG INTERSTATE 10. UPPER TROUGH EXTENDED FROM ARIZONA INTO
COLORADO...MOVING SOUTHEAST.

SOUTHEAST SECTIONS OF WEST CENTRAL TEXAS WILL BE THE MOST UNSTABLE
TODAY. TOWARD NOON...WHEN THE FRONT MOVES THROUGH...THE ETA
MODEL SHOWED AROUND -4 LIS AND 1500 J/KG AT 18Z IN KIMBLE COUNTY.
SHOULD LOSE THAT INSTABILITY AS FRONT PUSHES SOUTH LATER IN THE
AFTERNOON. PUT IN HIGHEST POPS OVER THE NW HILL COUNTRY TODAY.
ELSEWHERE...DID A COMPROMISE BETWEEN THE THE LOWER POP ETA
AND HIGHER POP GFS TODAY...GOING AROUND 40 PERCENT.

&&

.LONG TERM...
UPPER TROUGH APPROACHES REGION SUNDAY. KEPT THE HIGHER POPS AROUND
60 PERCENT AT THIS TIME. UPPER TROUGH MOVES OVER MONDAY...WITH
SECONDARY UPPER TROUGH MONDAY NIGHT. TAPERED OFF POPS MONDAY.
OVERNIGHT TEMPERATURES WILL HAVE TO BE WATCHED CLOSELY...
PARTICULARLY TUESDAY MORNING...WHEN SKIES MAY CLEAR. MAY POSSIBLY
SEE SOME RADIATION COOLING TO NEAR 32 DEGREES. RIGHT NOW WILL KEEP
TEMPERATURES ABOVE. 850 MB TEMPERATURES FALL TO ZERO SUNDAY AND
MONDAY MORNING...BUT CLOUDS SHOULD KEEP TEMPERATURES FROM FALLING
BELOW THE FREEZING MARK. WARMING THROUGH THE REST OF THE WEEK...
WITH UPPER RIDGING. GFS INDICATES APPROACH OF ANOTHER SYSTEM
FRIDAY NIGHT/SATURDAY...BUT ECMWF IS FURTHER WEST...AND WILL NOT
ADD ANY WEATHER AT THIS TIME.

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE     57  39  48  38 /  40  40  50  30
SAN ANGELO  64  43  52  36 /  40  50  60  30
JUNCTION    71  46  55  36 /  70  60  60  30

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

04
Hazardous weather outlook, Apr 10, 4:30 AM CST, 5 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
530 AM CDT SAT APR 10 2004

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-140-
154-155-168>170-111100-
BROWN TX-CALLAHAN TX-COKE TX-COLEMAN TX-CONCHO TX-CROCKETT TX-
FISHER TX-HASKELL TX-IRION TX-JONES TX-KIMBLE TX-MASON TX-
MCCULLOCH TX-MENARD TX-NOLAN TX-RUNNELS TX-SAN SABA TX-SCHLEICHER TX-
SHACKELFORD TX-STERLING TX-SUTTON TX-TAYLOR TX-THROCKMORTON TX-
TOM GREEN TX-
530 AM CDT SAT APR 10 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL TEXAS.

.DAY ONE...

FOLLOWING THE PASSAGE OF STRONG COLD FRONT EARLY THIS MORNING...
ISOLATED THUNDERSTORMS ARE EXPECTED THROUGH EARLY AFTERNOON...MAINLY
SOUTH OF AN OZONA TO SAN SABA LINE. A FEW OF THESE THUNDERSTORMS MAY
APPROACH SEVERE LIMITS...WITH LARGE HAIL THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. SHOWERS AND POSSIBLY
AN ISOLATED THUNDERSTORM OR TWO WILL OCCUR SUNDAY. WITH LIMITED
ATMOSPHERIC INSTABILITY...SEVERE THUNDERSTORMS ARE NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS MORNING INTO THE EARLY
AFTERNOON...OVER THE NORTHERN EDWARDS PLATEAU AND NORTHWEST HILL
COUNTRY.

In the hours before

Special weather statement, Apr 10, 9:32 AM CST, 48 minutes before
TXZ071>073-076>078-154-155-168>170-101700-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1032 AM CDT SAT APR 10 2004

...STRONG TO SEVERE STORMS EXPECTED OVER SOUTHERN SECTIONS OF WEST
CENTRAL TEXAS DURING THE LATE MORNING AND EARLY AFTERNOON...

THUNDERSSTORMS ARE EXPECTED TO DEVELOP AND STRENGTHEN ALONG AND JUST
BEHIND A COLD FRONT AS IT MOVES SOUTHWARD ACROSS SOUTHERN CROCKETT...
SUTTON AND KIMBLE COUNTIES. SOME OF THE STORMS MAY BECOME
SEVERE. OTHER SCATTERED LESS INTENSE STORMS ARE EXPECTED FARTHER
NORTH INTO THE SOUTHERN CONCHO VALLEY AND SOUTHERN HEARTLAND. PEOPLE
INVOLVED IN OUTDOOR ACTIVITIES TODAY SHOULD KEEP AN EYE TO THE SKY...
AND BE READY TO SEEK INSIDE SHELTER IF STORMS DEVELOP OR APPROACH.
STAY TUNED FOR THE LATEST INFORMATION AND POSSIBLE WARNINGS.

19

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 hail. Local standard time, as filed.

Hail, San Saba

When
April 10, 10:20 AM CST
Where
San Saba County, 5 mi SW of San Saba
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
31.150, -98.800

Hail, Kimble

When
April 10, 12:46 PM CST
Where
Kimble County, 5 mi SSW of Junction
Measured
0.75 in hail
Reported by
OFFICIAL NWS OBS.
Coordinates
30.417, -99.800

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, April 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5392539, 5392540.